Disney Information Station Logo

Go Back   The DIS Discussion Forums - DISboards.com > Disney Trip Planning Forums > disABILITIES! > disABILITIES Community Board
Find Hotel Specials & DIScounts
 
facebooktwitterpinterestgoogle plusyoutubeDIS UpdatesDIS email updates
Register Chat FAQ Tickers Search Today's Posts Mark Forums Read





Reply
 
Thread Tools Rate Thread Display Modes
Old 03-21-2011, 08:24 PM   #1
Luckymomoftwo
DIS Veteran
 
Luckymomoftwo's Avatar
 
Join Date: Nov 2006
Location: Hobart, Indiana
Posts: 4,389

What's your experience w/ ADHD medications?

Did you have to put your child on medication for ADHD? What kind of side effects did they have? I want to be prepared and informed when I go to DD's pediatrician.

THANKS!!!
__________________
ME DH DS(14) DD(10)
šoš My family and friends all think I'm crazy because I live, eat, and breathe Disney. I just can't seem to get them to join in on my passion of all things Disney. šoš

Luckymomoftwo is offline   Reply With Quote
Old 03-21-2011, 09:25 PM   #2
libgirl1
Earning My Ears
 
Join Date: Mar 2011
Posts: 51

I am sure that you can find more information about possible side effects by searching for ADHD med side effects on the web. I know loss of appetite is a big one with a lot of kids.
libgirl1 is offline   Reply With Quote
|
The DIS
Register to remove

Join Date: 1997
Location: Orlando, FL
Posts: 1,000,000
Old 03-21-2011, 09:44 PM   #3
kehlyrsmom
Mouseketeer
 
kehlyrsmom's Avatar
 
Join Date: Aug 2009
Location: Illinois
Posts: 281

My daughter is very ADHD but also is on the Autism Spectrum she has Aspbergers - before we knew she was on the spectrum the Dr had put her on Ridilin and that magnified her symtpoms of autism. She became very aggressive, would run away when she got upset among many other issues. Her brother was diagnosed with moderate autism about the year before he is just over a year younger then she is. Anyway our peditrician reffered us to see a pediatric neuroligst for both kids and she diagnosed her with Aspbergers ontop of ADHD she was then put on the Daytrana patch for ADHD and Abilify to help control her aggressive/anger issues the Abilify made her gain weight and the Daytrana patch suppreses her eating. We recently switched her off of the Abilfy to Risperdal this again is to help with her aggressive/anger issues part of her autism. The daytrana seems to work very well for her it is kind of expensive though.

I would certainly look up possible side effects of the medications and discuss any concerns with your pediatrician. We initially discussed several medications with our dr and possible side effects before making any descions on what meds to put our kids on. The meds were a last resort we tried many different thearpies at Easter Seals as well as hippo thearpy (horseback riding) with both kids actually before we made the decission that medication was necessary.
__________________
Polynesian - July 1989
HoneyMoon Off site - May 1991
All Star Sport - Aug 2006
SSR - Sept 2007, Sept 2009, May 2012, Dec 2013
ASMU - Sept 2008
POFQ - May 2010, Sept 2012, Sept 2013
POP - Sept 2010, Sept 2011
BWV - May 2012
AKL - Dec 2012
BCV - May 2013, May 2014
OKW - Aug 2014

Me DH DD14 DS12
kehlyrsmom is offline   Reply With Quote
Old 03-22-2011, 02:43 AM   #4
bookwormde
Heading out now, another adventure
Have a good time, WDW is a magical place
 
bookwormde's Avatar
 
Join Date: Mar 2008
Posts: 5,553

Always read the full labeling from the physician desk reference so you can truely understand the risks (many of these medication have the same active compounds as "black labeled" medications). ALso remember that these medications offer no help in addressing and developing of the underlying skills that are are needed to manage the underlying executive function differences, so very often just provide a temporary "mask".

They can be beneficial as a temporary bridge while getting the proper educational supports in place, but since many individuals end up being unwilling to take the medical risks or accept what the medications do to them personality wise once they have self determination, they do more harm than good in the long term if they are viewed "as the solution" by parnets and educators.

bookwormde
__________________
bookwormde is offline   Reply With Quote
Reply



Thread Tools
Display Modes Rate This Thread
Rate This Thread:

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

facebooktwitterpinterestgoogle plusyoutubeDIS Updates
GET OUR DIS UPDATES DELIVERED BY EMAIL



All times are GMT -5. The time now is 05:26 PM.

Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.

Copyright Đ 1997-2014, Werner Technologies, LLC. All Rights Reserved.